Alert archive / Oregon / Flash Flood Warnings in 2002
Flash Flood Warning 4, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 19, 2002, 2:24 PM MDT for Malheur County, Oregon. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2002, 2:24 PM MDT (20:24 UTC)
- Expired
- Jul 19, 2002, 3:45 PM MDT
- In force
- 81 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Malheur County, OR
The radar
The Boise radar (KCBX), 111 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 192024 FFWBOI ORC045-192145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 220 PM MDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL MALHEUR COUNTY IN SOUTHEAST OREGON * UNTIL 345 PM MDT * AT 213 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 18 MILES SOUTHWEST OF LITTLE VALLEY...OR ABOUT 36 MILES WEST OF HOMEDALE...THIS STORM IS SHOWING LITTLE MOVEMENT. FLOOD WATERS ARE MOVING DOWN COTTONWOOD CREEK IN MALHEUR COUNTY AND MAY CUT CROWLEY ROAD SOUTH OF HARPER JUNCTION. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4369 11779 4356 11761 4380 11723 4396 11745
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 9:30 AM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 19, 9:30 AM MDT, 4 hours 54 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 930 AM MDT FRI JUL 19 2002 VERY MOIST AIR MASS OVER FORECAST AREA TODAY. CLOSED UPPER LOW OVER NORTHERN NEVADA SET TO CROSS INTO SOUTHEAST OREGON. ASSOCIATED VORTICITY FIELD AND UPPER LEVEL DIFFLUENCE WILL PROVIDE LIFT FOR ANY AFTERNOON INSTABILITY THAT DEVELOPS, BUT WITH EXTENSIVE CLOUDS WITH THE WRAP-AROUND MOISTURE SHIELD, SOLAR HEATING MAY BE INHIBITED AT MANY LOCATIONS ESPECIALLY NORTH AND WEST OF BOISE. CURRENT FORECAST OF GENERAL SCATTERED SHOWERS WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS LOOKS GOOD. WILL REMOVE AFTERNOON WORDING FROM UPPER TREASURE VALLEY ZONE SINCE RADAR SUGGESTS A FEW SHOWERS ALREADY ACTIVE HERE. /FUGAZZI .BOI...NONE.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:51 PM MDT | Flash Flood Warning | BOI | Malheur | 54 min |
| Jul 19, 4:44 PM MDT | Flash Flood Warning | BOI | Malheur | 91 min |
Nearby
Flash Flood Warnings in Oregon, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.